MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 6IN 3-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 6IN 3-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A413
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device me5019 number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a robotic inguinal hernia procedure on an unknown date in 2019 and barbed suture was used.The needle popped off the suture during closure of the peritoneum.The needle was retrieved from the patient.The case was completed with another like device.There were no adverse patient consequences reported.

Brand Name
STFX SYM PDS+ UNI VIO 6IN 3-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8412635
Report Number2210968-2019-79392
Device Sequence Number16695763
Product Code NEW
UDI-Device Identifier10705031245044
UDI-Public10705031245044
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberSXPP1A413
Device Lot NumberME5019
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/12/2019
Patient Sequence Number1